MAUDE Adverse Event Report: PARADIGM SPINE GMBH COFLEX INTERLAMINAR TECHNOLOGY; PROSTHESIS, SPINOUS PROCESS SPACER

PARADIGM SPINE GMBH COFLEX INTERLAMINAR TECHNOLOGY; PROSTHESIS, SPINOUS PROCESS SPACER
Model Number UQI00010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 08/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
According to (b)(4) the patient was re-admitted to hospital on (b)(6) 2016 after developing a csf leak following decompressive laminectomy for lumbar stenosis on (b)(6) 2016.The patient was reported to have had drainage from her incision.On (b)(6) 2016 the patient underwent the surgical procedure of an l3-4 and l4-l5 decompression with posterior stabilization using coflex device at l3-4 and l4-5.No complications were reported as well as reports postoperatively the patient did well and was discharged home (b)(6) 2016.On (b)(6) 2016 the patient presented to the hospital's emergency department with complaints of "headache/muscle spasms" for previous 24 hours.A ct of head was performed and reported to ed as negative for acute pathology.The patient's headache resolved in ed and she was discharged home with follow up to neurosurgeon.The patient was admitted to the hospital on (b)(6) 2016 by the neurosurgeon for "csf leak".Due to reported csf leak the patient was returned to surgery on (b)(6) 2016 for removal of the hardware (coflex) device and repair of the durotomy.The neurosurgeon operative report revealed 'deep retractors were placed within the wound and the coflex hardware was removed.At the l3-l4 level, there was a small tear in the midline which could be visualized under the microscope, but was otherwise fairly small.No other complications were reported.Cultures obtained at the time also grew staphylococcus aureus with iv antibiotics given.The patient had control of pain and no further evidence of csf leak was identified.Patient was discharged home on (b)(6) 2016 with home physical therapy and pain medication.No known device problem reported.

Brand Name
COFLEX INTERLAMINAR TECHNOLOGY
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER
Manufacturer (Section D)
PARADIGM SPINE GMBH
eisenbahnstrasse 84
wurmlingen, 78573
GM  78573
MDR Report Key6092693
Report Number3005725110-2016-00005
Device Sequence Number10951957
Product Code NQO
UDI-Device Identifier04260148898518
UDI-Public(01)04260148898518(17)191031(10)2014003305,(01)04260148898518(17)191231(10)2014003463
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/31/2019
Device Model NumberUQI00010
Device Catalogue NumberUQI00010
Device Lot Number2014003305, 2014003463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date11/10/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient Weight93